Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 245, NWS Shreveport, LA

May 12, 2000Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2000, 11:36 PM CDT for Rusk County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 12, 2000, 11:36 PM CDT (04:36 UTC)
Expired
May 13, 2000, 12:30 AM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Rusk County, TX

What was reported inside it

TimeReportWhereRemark
May 13, 12:00 AM CDTThunderstorm Wind 52 EBrachfield, TXPower poles were toppled along County Road 840.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 8:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3398 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS54 KSHV 130437
SVRSHV
TXC401-130530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN TEXAS

* UNTIL 1230 AM CDT

* AT 1136 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF
  HENDERSON...OR ABOUT 15 MILES EAST OF JACKSONVILLE...MOVING EAST AT
  35 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN TEXAS
UNTIL 1230 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:40 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 12, 9:40 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI MAY 12 2000

TORNADO WATCH IN EFFECT FOR NORTHEAST TEXAS THROUGH 10 PM CDT AND
SEVERE THUNDERSTORM WATCH FOR SOUTHEAST OKLAHOMA AND WESTERN
ARKANSAS UNTIL 10 PM CDT. NEW SEVERE THUNDERSTORM WATCH COVERS
NORTHWEST LOUISIANA AND SOUTHERN ARKANSAS AND EAST TEXAS. COLD FRONT
AT 900 PM EXTENDS FROM NEAR FORT SMITH TO NEAR PARIS TO NEAR DALLAS
TEXAS. TONIGHTS SOUNDING INDICATE LIS NEAR -10...A CAPE OF 4500
J/KG AND PRECIPITABLE WATER TO 1.76 INCHES. WET BULB ZERO HEIGHT IS
OVER 12KT. STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL KEEP
LARGE HAIL AND DAMAGING WINDS A POSSIBILITY THROUGH THE NEXT SEVERAL
HOURS. COLD FRONT THROUGH MOST OF FORECAST AREA BY MORNING. WILL
UPDATE ZONES AT ABOUT 10 PM CDT TO TAKE OUT WATCHES IN NORTHWEST
SECTIONS. WILL PUT NEW WATCH IN EAST TEXAS...NORTHWEST LOUISIANA AND
SOUTH ARKANSAS AREAS.

09

.SHV...NONE.

In the hours before

Local storm report, May 12, 8:26 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0805 PM    DE KALB                   TX   WIND DAMAGE
05/12/00   BOWIE                          TREES DOWN ACROSS FM 2735
                                          FROM LAW ENFORCEMENT

0747 PM    MOUNT PLEASANT            TX   1 INCH HAIL
05/12/00   TITUS                          FROM STORM SPOTTER

NNNN
Local storm report, May 12, 10:45 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0852 PM    10 NW TYLER               TX   .75 INCH HAIL
05/12/00   SMITH                          DIME SIZED HAIL IN JAMESTOWN
                                          REPORT FROM STORM SPOTTER

0857 PM    6 S NASHVILLE             AR   60 MPH TSTM GUST
05/12/00   HOWARD                         REPORT FROM STORM SPOTTER

0920 PM    HOPE                      AR   WIND DAMAGE
05/12/00   HEMPSTEAD                      TREES DOWN IN HOPE
                                          REPORT FROM LAW ENFORCEMENT

0928 PM    5 SE CANFIELD             AR   .75 INCH HAIL
05/12/00   LAFAYETTE                      DIME SIZED HAIL AT LAKE ERLINE
                                          REPORT FROM LAW ENFORCEMENT

0936 PM    STAMPS                    AR   1 INCH HAIL
05/12/00   LAFAYETTE                      REPORT FROM LAW ENFORCEMENT

15
Local storm report, May 12, 11:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0925 PM    PRESCOTT                  AR   WIND DAMAGE
05/12/00   NEVADA                         TREES AND POWER LINES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0940 PM    8 E QUITMAN               TX   WIND DAMAGE
05/12/00   WOOD                           TREES DOWN ACROSS FM 2869
                                          REPORT FROM LAW ENFORCEMENT

0845 PM    FOREMAN                   AR   WIND DAMAGE
05/12/00   LITTLE RIVER                   TREES DOWN IN FOREMAN
                                          REPORT FROM LAW ENFORCEMENT

0845 PM    FOREMAN                   AR   .75 INCH HAIL
05/12/00   LITTLE RIVER                   REPORT FROM LAW ENFORCEMENT

0950 PM    LINDALE                   TX   WIND DAMAGE
05/12/00   SMITH                          TREES DOWN ON HOUSE
                                          REPORT FROM LAW ENFORCEMENT

1005 PM    SPRINGHILL                LA   .75 INCH HAIL
05/12/00   WEBSTER                        DIME SIZED HAIL FOR
                                          15 MINUTES (1005P-1020P)
                                          REPORT FROM STORM SPOTTER

1015 PM    MARSHALL                  TX   WIND DAMAGE
05/12/00   HARRISON                       NUMEROUS TREES DOWN ACROSS COUNTY
                                          REPORT FROM LAW ENFORCEMENT

1025 PM    LASSATER                  TX   WIND DAMAGE
05/12/00   MARION                         3 AREAS OF TREES DOWN ACROSS
                                          HWY 49 W
                                          REPORT FROM LAW ENFORCEMENT

1025 PM    1 S LASSATER              TX   WIND DAMAGE
05/12/00   MARION                         TREE DOWN ACROSS ROAD AT
                                          INTERSECTION OF HWY 729 AND 726
                                          REPORT FROM LAW ENFORCEMENT

950 PM    NEW HARMONY                TX   1.75 INCH HAIL
05/12/00   SMITH                          GOLF BALL SIZED HAIL ON FM 724
                                          REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:11 PM CDTSevere Thunderstorm WarningSHVBowie34 min
May 12, 8:19 PM CDTSevere Thunderstorm WarningSHVCass26 min
May 12, 8:42 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 12, 8:53 PM CDTSevere Thunderstorm WarningSHVWood67 min
May 12, 9:22 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur38 min
May 12, 9:42 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 12, 9:58 PM CDTSevere Thunderstorm WarningSHVMarion47 min
May 12, 10:11 PM CDTSevere Thunderstorm WarningSHVHarrison64 min
May 12, 10:32 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.